Alert archive / Missouri / River Flood Warnings in 2021

River Flood Warning 179, NWS Kansas City, MO

October 27, 2021Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 27, 2021, 9:37 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Oct 28, 2021, 10:50 AM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 9:37 AM CDT (14:37 UTC)
In effect from
Oct 28, 2021, 10:50 AM CDT
Expired
Oct 28, 2021, 2:52 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 15.69 ft at Oct 29, 2021, 6:00 AM CDT.

actionminormoderate10152010/2710/2810/29
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

755 
WGUS43 KEAX 271437
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
937 AM CDT Wed Oct 27 2021

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Johnson MO, Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&


MOC037-083-101-281445-
/O.NEW.KEAX.FL.W.0179.211028T1550Z-211031T0520Z/
/BLRM7.1.ER.211028T1550Z.211029T0600Z.211030T0520Z.UU/
937 AM CDT Wed Oct 27 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for
  the Big Creek at Blairstown.
* From Thursday morning to early Sunday morning.
* At 9:00 AM CDT Wednesday the stage was 7.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 22.0 feet early Friday morning. It 
  will then fall below flood stage early Saturday morning.
* Impact...At 20.0 feet, The west bank of the creek begins to flood.
* Impact...At 23.0 feet, Flooding occurs at the west approach to the 
  N Highway bridge located 0.2 miles west of Blairstown. Flooding 
  also occurs across B Highway near Big Creek which is several miles 
  northwest of Blairstown.


&&

LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384
      3840 9391

$$

PP
2 follow-up statements
229 
WGUS83 KEAX 280105
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
805 PM CDT Wed Oct 27 2021

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Johnson MO, Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&


MOC037-083-101-290115-
/O.EXT.KEAX.FL.W.0179.211029T1630Z-211030T2100Z/
/BLRM7.1.ER.211029T1630Z.211029T1800Z.211029T2100Z.UU/
805 PM CDT Wed Oct 27 2021

...The Flood Warning is now in effect until Saturday afternoon...

The Flood Warning continues for
  the Big Creek at Blairstown.
* From Friday morning to Saturday afternoon.
* At 7:00 PM CDT Wednesday the stage was 7.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Friday morning to a crest of 20.1 feet early Friday afternoon. It 
  will then fall below flood stage Friday afternoon.
* Impact...At 20.0 feet, The west bank of the creek begins to flood.


&&

LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384
      3840 9391

$$

Klaus
194 
WGUS83 KEAX 281952
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
252 PM CDT Thu Oct 28 2021

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Johnson MO, Cass and Henry 
  Counties.

MOC037-083-101-282100-
/O.CAN.KEAX.FL.W.0179.211029T1630Z-211028T1952Z/
/BLRM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
252 PM CDT Thu Oct 28 2021

...The Flood Warning for the Big Creek at Blairstown has been 
cancelled...

The Flood Warning is cancelled for
  the Big Creek at Blairstown.
* At 2:00 PM CDT Thursday the stage was 8.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.6 feet 
  tomorrow evening.


&&

LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384
      3840 9391

$$

Pesel

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 27, 6:15 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Oct 27, 6:15 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
615 AM CDT Wed Oct 27 2021

.Discussion...
Issued at 341 AM CDT WED OCT 27 2021

Key Message:

- Rain moves into the area this morning, with a 36 hour window for
  precipitation. Overall hazardous weather probabilities are low.

As of early this morning, cloud cover has overspread the entire
area, and with continued WAA and breezy southeasterly winds,
temperatures are starting warm in the 50s to even a few low 60s.
Scattered convection was slowly moving east over eastern/central
Kansas, with the bulk of precipitation's leading edge roughly 60
miles to the west of the CWA.

The highly amplified upper trough responsible for the persistent area
of ascent is slow-moving, and likewise can expect a 36 hour
window for likely rainfall across most areas. Rainfall will move
eastward into the area this morning, and exit from west to east
Thursday night. Elevated instability is meager, so outside of
a few rumbles of thunder, no severe weather is expected during
the period. As for rain totals during the two day period, amounts
should average between 1-2 inches, with locally higher amounts
near the state line. Flash flooding is not expected, with moderate
rates of rainfall spread out during the period. Cannot completely
rule out a few rivers reaching minor flood stage, but overall
impacts and duration are expected to be low/brief. High
temperatures will only rebound 5-8 degrees higher than early morning
values, in part to the abundant cloud cover and precipitation.
Breezy southeasterly winds are expected today, with winds
gradually turning from the north tonight as surface low pressure
moves to the south of the area across the Ozarks. Beyond the
continued steady rain chances on Thursday, the other main story
will be the windy conditions with north winds gusting between
30-40 mph.

Rain will exit much of the CWA by Friday morning, save for far
central Missouri, with quiet weather expected for the remainder of
Friday into the weekend as upper ridging spreads into the area.
Temperatures Fri-Sun will be close to seasonal averages. Model
spread becomes much larger by early next week, with divergent
signals between dry and active conditions, but the overall trend
shows cool nights, including the potential for the first
widespread freeze by mid/late-next week.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 611 AM CDT WED OCT 27 2021

A mix of low VFR and MVFR ceilings are in place, and expect cigs
to vary during the day, similar to current upsteam observations.
Scattered showers will move into terminal space by mid-morning,
with more steady rainfall expected by evening into the overnight
hours. Ceilings will likewise fall, with widespread IFR conditions
anticipated.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Blair
Aviation...Blair
Hazardous weather outlook, Oct 27, 4:26 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
426 AM CDT Wed Oct 27 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-280930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
426 AM CDT Wed Oct 27 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms are expected today however, severe weather is not
 anticipated.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 One to three inches of rain is possible today through Thursday
 night...minor river flooding cannot be ruled out.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.